News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: I feel like I am in a dream and everything looks unreal


 telipuka55 - Wed Mar 12, 2008 12:53 am

I feel like I am in a dream and everything looks unreal, whats the reason behind it? Anxiety, depression? Or is it for the medications I am taking? and can these drugs be responsible for dreamy feelings:
Risperidone, Fluoxetine, Procyclidine, Piracetam, Aripripazole, Sodium Valproate, Valproic Acid, Haloperidol, loratadine

So any Suggestions excluding "Go see a doctor" ?
 Dr. E. Seigle - Wed Mar 12, 2008 7:37 pm

Dear telipuka55,

Feeling like you're in a dream and things seeming unreal sounds very unpleasant! These experiences can certainly come from one of the medications that you are taking or a combination of some of them. These sensations may also come from a psychiatric condition that one might possibly have such as a dissociative disorder, or more rarely, it may come from a medical condition such as partial seizures. One question, the answer to which may help you, is whether you had these feelings before you were on some or all of these medications. Did the feelings start a few days or weeks after starting one of the medications? I know you didn't wish for this next response, but I think that to sort through this, you may need the help of your psychiatrist or a second opinion from another one. It can be a complicated question to figure out. Sometimes, to determine the answer, one needs to carefully come off of a medication one at a time, slowly, but only if you doctors feel that this is medically wise for you and helps you to do it safely.

Good luck! -Dr. Seigle
 telipuka55 - Thu Mar 13, 2008 4:03 am

I think these dreamy feeling came after I took medications and I used to take medicines irregularly which sometimes worsens the dreamy feelings. So what to do? Is there any medicines for it? I kinda have a little anxiety...

Thanks for the reply..
 Dr. E. Seigle - Thu Mar 13, 2008 4:57 pm

Dear telipuka55,

I think that you should see your psychiatrist and any other doctors who are prescribing your medications or treating you, and get their help in deciding how to address the problems. You are on quite a few medications and one of your doctor should probably oversee your case and help you to decide how to handle your medical and psychiatric conditions and alleviate side effects. Good Luck!

-Dr. Seigle
 telipuka55 - Fri Mar 14, 2008 2:11 am

I went to a doctor, he gave me 6mg Risperidone, 500mg(Sodium Valproate + Valproic Acid) and 5mg Procyclidine, then after taking those for 2 weeks I see no improvement....
 frasercook - Thu Jul 03, 2008 3:01 pm

hey,
my name is fraser,
i am only 14 and yet the last 2 weeks i have being suffering form panic attacks, and lately (past few days) around 70% of the time i always feel that lifes not real, and im not real, and i keep asking myself what is life? and this creeps me out, and all i want is to go back to normal :/

could somebody please help me and reply?

thank you
 kazza26 - Mon Jul 07, 2008 7:49 am

you know i think this is far more common then people realise,i think its just a natural process of finding out who you are,a question i think loads of people feel,why are we here,for what purpose are we here,i think thats why some people choice to believe in a god because it gives them some kinda peace of mind but i bet deep down they think the same kinda stuff,when me and my mates were teenagers we thought is this real ,am i real ,is this all part of a dream and then a few years later the matrix came about,as much as we would like to think this is true reality and true time noone really knows for sure.time was invented by man/woman so we cant be sure if this is really july 7th 2008 13:45 plus the universe doesnt end or at least thats what we think,there must be loads of undiscovered planets out there,galaxys ect,we cant be all running on the same time zone,one planet could be 1000 years behind us another 1000 years ahead.we might not even exist 2 some planets because either earth hasnt formed yet to some planets or has been destroyed to planets that are in our future,,ok am talking rubbish so il stop but what il say is you are very much real at this present time don't worry about what life is ,we all think that and noone really knows,just try and enjoy it

kazza26

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here